Quitting Hash

Postby Shabby » Fri Apr 09, 2021 2:34 pm

Greetings Everybody
Hope you all are fine. I have been smoking hash for the last 2.5 years but recently i got a feeling that i cant smoke more and i am wasting my life by just smoking joints everyday. I started by 1 joint and with the passage of time i went to 1 to 7 joints a day. Quiting Cold turkey was hard for me thats why i visited pyscartist he suggested me some medicines. Today was my first day and feeling 70 percent good. My question is that if i take the prescribed medicine everyday will it help me with withdrawal sythoms.
Shabby
New Member
 
Posts: 5
Joined: Fri Apr 09, 2021 2:29 pm
Likes Received: 1


#1

Postby tokeless » Fri Apr 09, 2021 2:59 pm

Hi,
Probably not. Antidepressants, unless you are depressed by reduced neuro chemicals won't do much. You just need to accept the choice you have made and the positives of that decision, then accept that you will feel different for a while. Try and focus on the good and not the loss of an old behaviour. The first few weeks may be challenging with vivid dreams, night sweats etc... try not over analyse how you feel or you can trigger anxiety/neurosis and it will make things feel harder. Get support from non smokers and just give it time.
tokeless
Senior Member
 
Posts: 2315
Joined: Thu May 08, 2008 5:17 pm
Likes Received: 333

#2

Postby Shabby » Fri Apr 09, 2021 3:23 pm

Thankyou for your kind reply. I was having panic attack and severe anxiety i am trying my best to cope with them but should i continue the medications that the psychiatrist recommended me.
Shabby
New Member
 
Posts: 5
Joined: Fri Apr 09, 2021 2:29 pm
Likes Received: 1

#3

Postby tokeless » Fri Apr 09, 2021 3:47 pm

Shabby wrote:Thankyou for your kind reply. I was having panic attack and severe anxiety i am trying my best to cope with them but should i continue the medications that the psychiatrist recommended me.


It depends on your pre morbid state. Is anxiety something you have always had or is it related to your quit? You might be better with medication for anxiety rather than antidepressants. You should discuss this with your psychiatrist. Also, medication can have side effects which you may confuse with coming off hash. You could stick with the quit, see how you manage, then look at meds to help if you have severe symptoms.
tokeless
Senior Member
 
Posts: 2315
Joined: Thu May 08, 2008 5:17 pm
Likes Received: 333

#4

Postby Shabby » Fri Apr 09, 2021 4:07 pm

I didnt have anxiety before it is related with the quit. I described my every problem with my psychiatrist and according to my statement he gave me the medications.I had thought about going cold turkey but i can't thats why i consulted with my psychiatrist. Today i took one dose in the morning it quite helped me. You are right that medications also have side effects but it helps too.
Shabby
New Member
 
Posts: 5
Joined: Fri Apr 09, 2021 2:29 pm
Likes Received: 1

#5

Postby tokeless » Fri Apr 09, 2021 4:23 pm

Today i took one dose in the morning it quite helped me. You are right that medications also have side effects but it helps too.[/quote]

That's placebo. The medication wouldn't work after a dose and they typically take up to 6 weeks to take effect. Anxiety before a quit is very common if the substance helped you deal with life or provided a function, so these feelings are normal. Bottom line is you won't die if you quit without medication.
tokeless
Senior Member
 
Posts: 2315
Joined: Thu May 08, 2008 5:17 pm
Likes Received: 333

#6

Postby Shabby » Fri Apr 09, 2021 7:12 pm

Thanks dude for the suggestion appericate it.
Shabby
New Member
 
Posts: 5
Joined: Fri Apr 09, 2021 2:29 pm
Likes Received: 1



Return to Addictions